Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2013, 3:40 PM MST for Coconino County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 3:40 PM MST (22:40 UTC)
- Expired
- Aug 1, 2013, 5:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 158 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:00 PM MST | FLASH FLOOD | 5 Se Page, AZ | FLASH FLOODING REPORTED IN ANTELOPE CANYON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS55 KFGZ 012240
FFWFGZ
AZC005-020045-
/O.NEW.KFGZ.FF.W.0023.130801T2240Z-130802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 PM MST THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...THIS
INCLUDES THE CITY OF PAGE AND ANTELOPE CANYON...
* UNTIL 545 PM MST
* AT 335 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER ANTELOPE CANYON. RADAR ESTIMATES INDICATE UP TO A
HALF INCH OF RAIN HAS FALLEN OVER THE LAST HALF HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
CANYON NEAR SR 98...LE CHEE AND BIG FIVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ANTELOPE CREEK...COLORADO RIVER...SAND WASH...KAIBITO CREEK AND PEACH
WASH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3675 11148 3695 11147 3696 11133 3667 11122
3662 11141
$$
MCS2 follow-up statements
320
WGUS75 KFGZ 012348
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
448 PM MST THU AUG 1 2013
AZC005-020045-
/O.CON.KFGZ.FF.W.0023.000000T0000Z-130802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
448 PM MST THU AUG 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS MOVED OUT OF THE WARNING AREA AT THIS TIME.
HOWEVER...FLOOD WATERS UPSTREAM OF HIGHWAY 98 ARE EXPECTED TO IMPACT
THE ANTELOPE CREEK DRAINAGE THROUGH THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
CANYON NEAR SR 98...PAGE...LE CHEE AND BIG FIVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ANTELOPE CREEK...COLORADO RIVER...SAND WASH...KAIBITO CREEK AND PEACH
WASH.
&&
LAT...LON 3675 11148 3695 11147 3696 11133 3667 11122
3662 11141
$$
MCS426
WGUS75 KFGZ 020044
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
544 PM MST THU AUG 1 2013
AZC005-020052-
/O.EXP.KFGZ.FF.W.0023.000000T0000Z-130802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
544 PM MST THU AUG 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE WARNING AREA WITH ANY ELEVATED WATER
LEVELS IN ANTELOPE CANYON EXPECTED TO RECEDE OVER THE NEXT HOUR.
LAT...LON 3675 11148 3695 11147 3696 11133 3667 11122
3662 11141
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:25 PM MST, 18 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 9:25 PM MST, 18 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 PM MST WED JUL 31 2013 .SYNOPSIS... SHOWERS AND ISOLATED THUNDERSTORMS MAY CONTINUE OVERNIGHT AS A DISTURBANCE APPROACHES FROM THE SOUTHEAST. DAYTIME THUNDERSTORM COVERAGE SHOULD INCREASE ON THURSDAY AND FRIDAY RELATIVE TO COVERAGE SEEN THIS AFTERNOON. && .DISCUSSION... WE UPDATED THE FORECAST GRIDS EARLIER THIS EVENING TO REFLECT GREATER PRECIP CHANCES IN SOUTHEAST PORTIONS OF THE COUNTY WARNING AREA AS A WEAK SHORT WAVE TROUGH MOVES TOWARD NORTHERN AZ FROM THE SOUTHEAST. IN ADDITION...AN MCV IS APPARENT IN SOUTHWEST NAVAJO COUNTY. WE RAISED OVERNIGHT MINIMUM TEMPERATURES IN ANTICIPATION OF THICK CLOUD COVER OVER MUCH OF THE AREA. && .PREVIOUS DISCUSSION /330 PM MST/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED FROM NEAR DESERT VIEW AT THE GRAND CANYON...MOGOLLON RIM...TO THE WHITE MOUNTAINS TODAY. THE STORMS ARE MOVING NORTHWARD INTO THE LCR THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THIS EVENING. VISIBLE SATELLITE SHOWED SEVERAL UPPER DISTURBANCES OVER NORTHERN MEXICO THIS MORNING. THESE DISTURBANCES ARE MORNING NORTHWARD AND MAY WELL CONTINUE THUNDERSTORM ACTIVITY WELL INTO THE NIGHT OVER NORTHERN ARIZONA. THE 17Z RUN OF THE HRRR SHOWED RAIN SHOWERS RE-DEVELOPING OVER THE RIM COUNTRY LATE THIS EVENING. HAVE KEPT CHANCE POPS GOING THROUGH THE NIGHT FOR THE HIGHER TERRAIN OVER MUCH OF NORTHERN ARIZONA. HIGH PRESSURE WILL REMAIN EAST OF ARIZONA FOR THE NEXT WEEK. ARIZONA WILL BE ON THE WESTERN EDGE OF THE HIGH WITH A SOUTH TO SOUTHWEST FLOW OVER THE STATE. THE GFS AND EC ARE AT ODDS ON HOW MUCH MOISTURE WILL MOVE OVER THE STATE AND IF/WHEN SIGNIFICANT DRYING WILL HAPPEN. FORECAST LEANS MORE TOWARD THE EC GIVEN HOW IT HAS HANDLED THE WETTER PATTERN SO FAR THIS SUMMER. SHOWER AND THUNDERSTORM COVERAGE SHOULD INCREASE EACH DAY ACROSS THE AREA THROUGH FRIDAY AND THEN REMAIN FAIRLY CONSTANT THROUGH THE WEEKEND. && .AVIATION... FOR THE 06Z PACKAGE...MONSOON MOISTURE IS ON THE INCREASE. AT LEAST ISOLATED THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS...WITH AREAS OF RAIN SHOWERS ESPECIALLY SOUTHEAST OF A KPAN/KFLG/KRQE LINE. MVFR VISIBILITY MAY OCCUR IN AREAS OF RAINFALL. THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY AFTER 18Z WITH THE ATTENDANT THREATS OF LOWERED VISIBILITY AND GUSTY WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... MONSOON MOISTURE WILL PUSH BACK ACROSS NORTHERN ARIZONA WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. SATURDAY THROUGH MONDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........AT/MAS AVIATION.......AT FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 1, 5:25 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 525 AM MST THU AUG 1 2013 AZZ004>018-037>040-020700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 525 AM MST THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MONSOON MOISTURE HAS RETURNED TO NORTHERN ARIZONA. WEAK STEERING FLOW WILL RESULT IN SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. LOCALIZED FLOODING AND ENHANCED RUNOFF WILL BE POSSIBLE WITH ANY PERSISTENT STORMS...AS WELL AS HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROM FRIDAY THROUGH WEDNESDAY...ANOTHER ACTIVE DAY IS EXPECTED FRIDAY WITH TYPICAL DAILY VARIATIONS IN THE DAILY THUNDERSTORM COVERAGE EXPECTED THEREAFTER. LOW TO MID GRADE MONSOON PATTERN LOOKS TO CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:12 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.